Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 48, NWS Jackson, MS

August 1, 2025Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 1, 2025, 3:40 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2025, 3:40 PM CDT (20:40 UTC)
Expired
Aug 1, 2025, 5:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 4:15 PM CDTFLASH FLOODEupora, MSFlash flooding reported near the intersection of MS 9 and MS 182, the intersection of MS 9 and Fox Ave, and along Waterworks Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WGUS54 KJAN 012040
FFWJAN
MSC097-155-012245-
/O.NEW.KJAN.FF.W.0048.250801T2040Z-250801T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
340 PM CDT Fri Aug 1 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northeastern Montgomery County in north central Mississippi...
  Webster County in north central Mississippi...

* Until 545 PM CDT.

* At 340 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Eupora, Mantee, Walthall, Bellefontaine, Embry, Lodi and Clarkson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3353 8961 3368 8953 3368 8951 3372 8951
      3372 8919 3374 8919 3374 8903 3355 8913
      3352 8926 3342 8952

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 12:15 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 1, 12:15 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1215 PM CDT Fri Aug 1 2025

...New AVIATION...

.DISCUSSION...
Issued at 1225 AM CDT Fri Aug 1 2025

Today:

Today should be the last day in the current heat event in terms
of headlines. The thermal ridge south of the boundary will support
reaching Heat Advisory criteria (HI of 105+), and wouldn't be
surprised if we see a few locations reach extreme heat criteria
(HI of 110+), but considerable diurnal convective coverage will
limit the duration and will hold off on another extreme heat
warning. Will once again need to monitor for strong/severe wind
gusts potential during peak heating.

Saturday through Thursday:

The much anticipated reprieve from the dangerous heat is still on
track as westerlies suppress and split the subtropical ridge over
our region. This will allow temperatures/humidity to return to
more typical mid summer values and bring a much needed break from
the high levels of heat stress for the weekend through early next
week. As we go into the mid/late week, there may be some
rebuilding of the ridge to our west, but it appears the largest
heat anomalies should stay mainly to our west. Below normal
rainfall is also being indicated by most guidance with
anticyclonic flow and subsidence being the primary influences, but
climatology favors decent coverage of diurnally driven convection
over east/southeast MS.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Fri Aug 1 2025

Thanks to a slow-moving frontal boundary sinking southeast
through the area today, a mix of VFR/MVFR flight categories are
prevailing, and will continue to prevail through the 18Z forecast
period, at area TAF sites. Convection will again be possible
across areas mainly along and south of a line from the Golden
Triangle area to Vicksburg this afternoon. If observed on-
station, categories will briefly be reduced to MVFR/IFR status due
to restricted visibilities and/or low ceilings. This activity
will quickly erode after sunset as daytime heating wanes. Gusty
winds will be possible with the most intense convection, but
frequent lightning strikes and heavy downpours will accompany
nearly all of today's activity. Winds this afternoon ahead of the
boundary will generally be from west northwest between 5-8 knots,
but will become more northerly in the wake of the front's passage.
Toward day break Saturday, a period of MVFR ceilings will be
possible as a result of low stratus developing across the area. By
midday Saturday, ceilings will begin improving back to VFR
status. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  71  91 /  30  60  20  30
Meridian      73  89  71  88 /  40  70  30  50
Vicksburg     73  90  70  93 /  30  50  10  10
Hattiesburg   75  92  73  92 /  50  80  30  60
Natchez       73  90  70  92 /  40  60  10  20
Greenville    71  88  68  90 /  20  20  10  10
Greenwood     73  89  69  91 /  20  30  10  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ027>033-035>066-
     072>074.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...None.
&&

19

In the hours before

Special weather statement, Aug 1, 2:06 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Fri Aug 1 2025

MSZ027-028-036-037-011945-
Carroll MS-Attala MS-Montgomery MS-Holmes MS-
206 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOLMES...
SOUTHEASTERN CARROLL...NORTHWESTERN ATTALA AND SOUTHWESTERN
MONTGOMERY COUNTIES THROUGH 245 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
West, or 7 miles southwest of Vaiden. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bowling Green around 210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3326 9001 3353 8967 3328 8945 3303 8983
TIME...MOT...LOC 1905Z 317DEG 4KT 3325 8984

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Aug 1, 2:17 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
217 PM CDT Fri Aug 1 2025

LAZ007-015-012000-
Richland LA-Morehouse LA-
217 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MOREHOUSE AND
NORTHWESTERN RICHLAND PARISHES THROUGH 300 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Start, or near Rayville. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Start around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3249 9193 3252 9190 3255 9192 3258 9193
      3267 9187 3255 9166 3238 9184 3247 9194
TIME...MOT...LOC 1917Z 317DEG 4KT 3252 9185

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Aug 1, 2:25 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
225 PM CDT Fri Aug 1 2025

MSZ032-033-012000-
Oktibbeha MS-Choctaw MS-
225 PM CDT Fri Aug 1 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHOCTAW AND CENTRAL
OKTIBBEHA COUNTIES THROUGH 300 PM CDT...

At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Starkville to near Reform. Movement was
southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Starkville, Longview, Chester, and Reform around 230 PM CDT.
  Sturgis around 235 PM CDT.
  Ackerman around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3328 8922 3350 8931 3353 8916 3353 8909
      3355 8909 3357 8903 3357 8888 3345 8867
      3343 8867
TIME...MOT...LOC 1924Z 310DEG 12KT 3350 8889 3341 8919

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Aug 1, 2:54 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 PM CDT Fri Aug 1 2025

MSZ036-042-012030-
Yazoo MS-Holmes MS-
254 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HOLMES AND NORTH
CENTRAL YAZOO COUNTIES THROUGH 330 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eden, or near Yazoo City, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eden and Coxburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3302 9017 3285 9027 3294 9043 3301 9041
      3301 9037 3302 9038 3304 9038 3305 9039
      3306 9039
TIME...MOT...LOC 1954Z 292DEG 10KT 3295 9036

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Aug 1, 3:10 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
310 PM CDT Fri Aug 1 2025

MSZ036-012045-
Holmes MS-
310 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLMES COUNTY
THROUGH 345 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Durant, Lexington, Goodman, Franklin, Brozville, and Bowling Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3318 8978 3316 8979 3312 8980 3311 8982
      3308 8983 3307 8982 3306 8982 3306 8984
      3304 8984 3300 8988 3293 8990 3304 9018
      3322 9012
TIME...MOT...LOC 2010Z 287DEG 13KT 3312 9007

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Aug 1, 3:25 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
325 PM CDT Fri Aug 1 2025

MSZ031-012115-
Lowndes MS-
325 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT LOWNDES COUNTY THROUGH 415 PM
CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bent Oak, or 7 miles southwest of Columbus, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Columbus around 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3329 8831 3329 8867 3341 8867 3354 8850
      3352 8848 3353 8847 3355 8849 3358 8845
      3350 8828
TIME...MOT...LOC 2024Z 295DEG 14KT 3343 8849

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:36 PM CDTSpecial Weather StatementJANSunflower54 min
Jul 31, 8:36 PM CDTSpecial Weather StatementJANWashington54 min
Aug 1, 1:52 PM CDTSpecial Weather StatementJANClay38 min
Aug 1, 1:54 PM CDTSpecial Weather StatementJANLauderdale36 min
Aug 1, 2:06 PM CDTSpecial Weather StatementJANAttala39 min
Aug 1, 2:25 PM CDTSpecial Weather StatementJANOktibbeha35 min
Aug 1, 2:54 PM CDTSpecial Weather StatementJANYazoo36 min
Aug 1, 3:10 PM CDTSpecial Weather StatementJANHolmes35 min
Aug 1, 3:25 PM CDTSpecial Weather StatementJANLowndes50 min
Aug 1, 4:24 PM CDTSpecial Weather StatementJANNewton36 min
Aug 1, 4:33 PM CDTSpecial Weather StatementJANMadison42 min
Aug 1, 4:59 PM CDTSpecial Weather StatementJANNewton, Scott31 min
Aug 1, 5:40 PM CDTSpecial Weather StatementJANJasper35 min
Aug 1, 5:49 PM CDTSevere Thunderstorm WarningJANClarke, Jasper29 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.